Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 8, NWS Jackson, KY

April 13, 2004Pike County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 13, 2004, 4:40 PM EDT for Pike County, Kentucky. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2004, 4:40 PM EDT (20:40 UTC)
Expired
Apr 13, 2004, 5:30 PM EDT
In force
50 min
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

County Pike County, KY

The radar

The Charleston,WV radar (KRLX), 80 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2004-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2004-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 475 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
418 m above ground
0-6 km bulk shear
86 kt
0-1 km storm-relative helicity
475 m²/s²
0-3 km storm-relative helicity
648 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WUUS53 KJKL 132040
SVRJKL
KYC195-132130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
439 PM EDT TUE APR 13 2004

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIKE COUNTY

* UNTIL 530 PM EDT

* AT 439 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM OVER
  MCANDREWS...OR 8 MILES SOUTH OF WILLIAMSON...MOVING NORTHEAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AFLEX AROUND 445 PM EDT.
  BUSKIRK AROUND 450 PM EDT.

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 60 MPH.

HAIL UP TO THE SIZE OF PENNIES IS POSSIBLE WITH THIS STORM.

IF SEVERE WEATHER APPROACHES YOUR AREA GO INSIDE A STURDY SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3758 8240 3746 8224 3780 8176 3797 8198

$$

HEINLEIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 5:48 AM EDT, 10 hours 52 minutes earlier.

Area forecast discussion, Apr 13, 5:48 AM EDT, 10 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
548 AM EDT TUE APR 13 2004

.DISCUSSION...

PREVIOUS DISCUSSION HAD THE CURRENT CONDITIONS WELL IN HAND. PRECIP
CURRENTLY OVER THE AREA HAS GENERALLY HELD TOGETHER...BUT HAS
WEAKENED A BIT AS ITS MEANDERED AWAY FROM A TONGUE OF ELEVATED THETA
E STRETCHING JUST INTO THE EASTERN REACHES OF THE CWA AS OF 830Z.
RUC HAS CURRENT CONDITIONS WELL IN HAND...INCLUDING THE RESOLUTION
OF SW ENERGY WORKING ITS WAY TOWARDS THE NORTH INTO THE AREA...IN
SUPPORT OF THE PRECIP NOW BEING SEEN. UPPER LOW STILL RESIDES OVER
MISSISSIPPI...BUT BY 18Z THIS AFTERNOON...WILL BE WELL INTO THE
STATE...OVER CENTRAL KENTUCKY. TILT WITH HEIGHT YIELDS A SFC LOW
PARKED OVER FAR EASTERN KENTUCKY BY THE SAME TIME. WELL DEFINED
ROTATION WILL YIELD A NICE CAA/WAA COUPLET OVER THE AREA AT TIME OF
MAX HEATING...WHICH WILL HELP IN DEVELOPING A VERY NICE TEMPERATURE
GRADIENT WEST TO EAST ACROSS THE CWA FOR THIS AFTERNOON HIGHS. THIS
SAME COUPLET WILL HELP TO ISOLATE THE CHANCES FOR
THUNDERSTORMS...OTHER THAN THUNDER LEFT OVER THIS MORNING FROM
CURRENT ACTIVITY...TO THE FAR EASTERN PORTIONS OF THE CWA.

AS FOR THE THUNDERSTORM ACTIVITY FOR THIS AFTERNOON. AS STATED
BEFORE...FEEL THAT THE BEST ACTIVITY WILL BE ISOLATED TO THE EASTERN
PORTION OF THE CWA...BUT WILL ALSO DEPEND GREATLY ON THE CLOUD COVER
SITUATION. MESOETA INSISTS ON BRINGING A DRY SLOT THROUGH THE FAR
EASTERN PORTION OF THE CWA AROUND PEAK HEATING...FURTHER
STRENGTHENING THE AFOREMENTIONED TEMP GRADIENT. THIS HAS BEEN A VERY
CONSISTENT FEATURE...AND SHOWS UP WELL IN RH PLAN VIEWS...NEG OMEGA
FIELD...AND ACTUALLY SHOWS UP NICELY IN A 300K WIND/HEIGHT LAYOVER
AS AN AREA OF POS 300K HEIGHT ADVECTION. GIVEN THIS...BUFKIT
SOUNDINGS ILLUSTRATE VERY IMPRESSIVE CAPE THROUGH THOSE AREAS.
LOOKING AT THE GRUN SOUNDING AS AN APPROXIMATION OF OUR FAR EASTERN
REACHES...THE POSSIBILITY OF SEVERE HAIL WITH ANY STORMS THAT FIRE
IS GOOD ...GIVEN A WB ZERO OF AROUND 6000FT...OVER 90 PERCENT OF THE
CAPE ABOVE THAT...AND FAVORABLE WIND STRENGTH AND SHEAR. THE
POSSIBILITY OF SEVERE WINDS SEEMS A VERY REAL THREAT AS WELL GIVEN A
NICE LOOKING AREA OF DRY AIR ABOVE 3KM...PLENTY OF WIND TO MIX FROM
ALOFT...AND A POSSIBLE STOUT STORM MOTION OF ABOUT 30KTS. STORMS
WILL BE TOO HIGH BASED FOR THE HIGH THREAT OF ANY TOR...BUT GIVEN
DIR SHEAR OF ENVIRONMENT...ABOVE THREATS ARE ONLY ENFORCED. NOT ONLY
THIS...BUT A PAIR OF SW/S DIAGNOSED BY THE META TO SWING THROUGH
EARLY THIS AFTERNOON...AN ADDITION TO A MARKED AREA OF
FRONTOGENESIS...MAY MANAGE TO SERVE AS A FOCAL POINT FOR ANY
CONVECTION.

CHANGES FOR TONIGHT WERE MINIMAL...KEPT CHANCE OF SNOW ABOVE 2500
FEET..ALTHOUGH THE VERY NEWEST GUIDANCE SUGGESTS EVEN
HIGHER...ALTERATIONS WILL HAVE TO BE LEFT UP TO NEXT PACKAGE. BEYOND
TONIGHT...BIGGEST CHANGE INVOLVED TIMING OF DEPARTURE OF CLOUD COVER
AND LEFTOVER POPS EXTENDED A BIT LONGER IN THE HIGHEST ELEVATIONS
THANKS TO A BIT OF UPSLOPE LATE WED NIGHT...AND ALSO RAISING TEMPS
THURS NIGHT A BIT TO REFLECT SOME WAA EXPECTED AHEAD OF THE NEXT
SYSTEM AND LONGWAVE RIDGING.

&&

.PREV DISCUSSION...

1040 PM EDT MON APR 12 2004

CURRENTLY IN A LULL OF SHOWER ACTIVITY AS SOME 5H RIDGING OUT AHEAD
OF NEXT LEAD S/W FROM UPPER LEVEL LOW KEEPING SHOWERS WIDELY
SCATTERED AT BEST. BEST ACTIVITY CONTINUES TO RIDE ALONG INVERTED
TROUGH AXIS THROUGH APPS AND CORRESPONDING THETA E RIDGE. EXPECT
PRECIP TO FILL IN AND MOVE NORTH FROM THE GULF A LITTLE LATER...WITH
ANOTHER SHOT OF ONE HALF TO ONE INCH+ RAINS THROUGH TOMORROW
MORNING. LOW FFG VALUES FROM EARLIER RAINS...ESPECIALLY ALONG AND
NORTH OF INTERSTATE 64 AND ALONG THE INTERSTATE 75 CORRIDOR MAY LEAD
TO AT LEAST SOME URBAN AND SMALL STREAM FLOODING PROBLEMS. WILL
HIGHLIGHT THIS IN THE HWO TO COVER THIS POTENTIAL. TEMPERATURES HAVE
BEEN PRETTY STEADY THROUGHOUT CWA WITH MID 40S RULING THROUGHOUT.
STILL...SOUTHERN AREAS COULD STILL SEE A SLOWLY RISING THROUGH DAWN
AS WARMER AIR IS ESCORTED IN FROM APPROACHING LOW PRESSURE. FORECAST
HAS ALL THIS WELL IN HAND. ONLY CHANGE PLANNED IS TO INCREASE
TEMPERATURES IN THE NORTH AND USE A NEARLY STEADY WORDING IN THAT
BREAK UP...AS FGX HAS BEEN STEADY AROUND TH 44 DEGREE MARK...AND
DONT FORESEE MUCH OF A DROP OFF WITH LOW STRATUS DECK KEEPING RHS
MAXED OUT AT THE SFC. UPDATE OUT SHORTLY.

&&

612 PM EDT MON APR 12 2004

A COMPLEX FORECAST TODAY...WITH SURFACE LOW PRESSURE CURRENTLY OVER
ALABAMA FORECAST TO TRACK NORTHEAST OVER EASTERN KY ON TUESDAY.
COLD AIR FOR THIS TIME OF YEAR IS ASSOCIATED WITH THE UPPER LEVEL
SUPPORT FOR THIS SYSTEM...IN THE FORM OF HIGH AMPLITUDE TROUGH OVER
THE CENTRAL UNITED STATES. AT LEAST THERE IS REASONABLY GOOD
AGREEMENT AMONG THE MODELS NOW FOR THE OUTCOME.

ONE ROUND OF PRECIP WHICH AFFECTED US TODAY HAS DWINDLED TO MAINLY
LIGHT SHOWERS NOW...WITH THE HEAVIER PRECIP HAVING MOVED TO OUR
NORTH. ANOTHER SHORTWAVE CURRENTLY OVER THE LOWER MISSISSIPPI VALLEY
ROTATES AROUND THE UPPER SYSTEM TONIGHT...BRINGING MORE RAIN AND
SHOWERS...PROBABLY LASTING INTO TUESDAY. ON TUESDAY...THERE MAY BE A
BIT OF A LULL DURING THE DAY...ESPECIALLY IN THE SOUTHEAST. WITH THE
LOW EXPECTED TO TRACK OVER US...A LARGE TEMPERATURES GRADIENT IS
EXPECTED FROM WEST TO EAST ON TUESDAY. THERE COULD EVEN BE SOME
THUNDERSTORMS IN THE FAR SOUTHEAST PORTION OF THE FORECAST AREA ON
TUESDAY IN THE WARMEST AIR. ON TUESDAY NIGHT...MOISTURE LEFT BEHIND
IN THE COMMA HEAD AREA UNDER THE UPPER TROUGH WILL AFFECT US WITH
MORE PRECIPITATION. FOR ABOUT 3 DAYS NOW...THE MODELS HAVE INDICATED
TEMPERATURES COLD ENOUGH FOR SNOW ABOVE ABOUT 2500 FEET ON TUESDAY
NIGHT...AND WITH THAT CONSISTENCY IT NEEDS TO BE ADDRESSED...EVEN IF
IT IS LATE IN THE SEASON. HAVE INCLUDED AN ELEVATION SPLIT IN THE
FORECAST IN THE APPROPRIATE COUNTIES. ANY ACCUMULATION SHOULD BE AN
INCH OR LESS.

THIS SYSTEM FINALLY DEPARTS ON WEDNESDAY. MODELS AGREE THAT UPPER
RIDGING ARRIVES FOR THE END OF THE WEEK. WITH WARMER TEMPS ALOFT AND
AND STRONG SUNSHINE...A DRAMATIC WARMUP WILL OCCUR...WITH TEMPS
GOING ABOVE NORMAL. THE UPPER RIDGE BREAKS DOWN OR MOVES EAST LATE
IN THE WEEKEND. CONFIDENCE IN THE TIMING OF THE NEXT SURFACE FRONT
IS LOW...BUT WITH THE RIDGE LEAVING...THINK THAT AT LEAST TRENDING
TO CLIMATOLOGICAL POPS IS WARRANTED BY THE END OF THE 7 DAY FORECAST
PERIOD.

&&

1040 AM EDT MON APR 12 2004

FORECAST IS IN GOOD SHAPE AS SFC LOW...AND LARGE AREA OF LIGHT TO
MODERATE RAIN SHOWERS MOVE INTO THE REGION FROM THE SOUTH. UPDATE
THIS MORNING MAINLY FOR ISC GRIDS AND AFTERNOON WORDING. MINOR
TWEAKS TO ISC GRIDS TO REFLECT CURRENT OBS...RADAR TRENDS. DID LOWER
AFTERNOON HI TEMPS A DEGREE OR TWO AS WE HAVE SEEN LITTLE IF ANY
RISE IN TEMPS SO FAR...AND EVEN A DROP IN TEMPS FOR LOCATIONS WHERE
PRECIP HAS BEGUN. WITH PRECIP NOW MOVING IN...EXPECT TEMPS WILL BE
HARD PRESSED TO RISE MUCH PAST THE LOW 50S. FOR ZONES...WILL FOLLOW
LEAD FROM MID IN KEEPING A RANGE FOR HIGH TEMPS.

UPDATED ZONES OUT SOON.

&&

525 AM EDT MON APR 12 2004

MODELS ARE COMING INTO BETTER AGREEMENT...WITH THE ETA BRINGING THE
SFC LOW OVER EASTERN KENTUCKY EARLY TUESDAY...WHILE THE GFS BRINGS
THE LOW UP THE APPALACHIAN SPINE ACROSS CRWS CWA...OTHER
DIFFERENCES APPEAR IN TIMING...WITH THE SLOWER GFS SHOWING A DEEPER
LOW...WITH THE LOW PASSING EAST OF THE AREA AROUND 6 HOURS LATER
THAN THE ETA DEPICTS THE SFC LOW OVER JKL. FOR THE GRIDS WENT CLOSER
TO THE ETA SOLUTION. FOR TEMPS STAYED CLOSE TO MAV NUMBERS.

FOR TODAY AND TUESDAY...WENT WITH 100 POPS ACROSS THE BOARD TODAY
WITH SFC LOW MOVING TOWARD THE AREA AND THE MODELS INDICATING AN
INVERTED TROF SETTING UP ACROSS THE AREA...ALONG WITH SEVERAL
SHORTWAVES MOVING THROUGH THE UPPER LEVELS. TEMPS WILL BE BELOW
NORMAL TODAY AND TUESDAY...WITH OVERCAST SKIES AND LIGHT TO MODERATE
RAIN. MADE ONLY SOME MINOR TWEAKS TO QPF WITH THE HIGHEST AMOUNTS
EXPECTED OVER THE NORTHERN PORTIONS OF THE CWA. OVER AN INCH OF RAIN
IS POSSIBLE...ESPECIALLY NORTH OF THE MOUNTAIN PARKWAY. LOW PULLS
NORTH OF THE AREA TUESDAY. COOLER AIR MOVES INTO THE AREA LATE
TUESDAY...1000-850 THICKNESS BRIEFLY DROPS TO NEAR 1305...BUT WILL
CONTINUE TO LEAVE SNOW OUT OF THE FORECAST FOR NOW.

UPPER LEVEL LOW SWINGS THROUGH EARLY WEDNESDAY...LEFT CHANCE POPS IN
THE EASTERN COUNTIES WITH WRAP AROUND MOISTURE. RIDGE BUILDS INTO
THE AREA THURSDAY.
&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE
&&

PIEPER
Hazardous weather outlook, Apr 13, 6:23 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
623 AM EDT TUE APR 13 2004

KYZ088-118-120-141100-
HARLAN KY-LETCHER KY-PIKE KY-
INCLUDING THE CITIES OF...HARLAN...PIKEVILLE AND WHITESBURG
623 AM EDT TUE APR 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FOLLOWING COUNTIES IN
EASTERN KENTUCKY...HARLAN...LETCHER...AND PIKE.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS...POSSIBLY CONTAINING SMALL HAIL
AND WIND GUSTS UP TO 50 MPH...MAINLY THIS AFTERNOON AND EARLY THIS
EVENING. THERE IS ALSO THE CHANCE FOR SNOW FOR LOCATIONS ABOVE 2500
FEET LATE TONIGHT AS COLDER AIR IS USHERED IN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS THE CHANCE FOR SNOW FOR LOCATIONS ABOVE 2500 FEET WEDNESDAY
MORNING AS COLDER AIR IS USHERED IN. ANY ACCUMULATION IS EXPECTED TO
BE AN INCH OR LESS..

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY THIS
EVENING.

KYZ087-141100-
BELL KY-
INCLUDING THE CITIES OF...MIDDLESBORO AND PINEVILLE
623 AM EDT TUE APR 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS THE CHANCE FOR SNOW FOR LOCATIONS ABOVE 2500 FEET LATE
TONIGHT AS COLDER AIR IS USHERED IN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS THE CHANCE FOR SNOW FOR LOCATIONS ABOVE 2500 FEET WEDNESDAY
MORNING AS COLDER AIR IS USHERED IN. ANY ACCUMULATION IS EXPECTED TO
BE AN INCH OR LESS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119-
141101-
BATH KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY-
FLOYD KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY-LEE KY-
LESLIE KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY-MENIFEE KY-MONTGOMERY KY-
MORGAN KY-OWSLEY KY-PERRY KY-POWELL KY-PULASKI KY-ROCKCASTLE KY-
ROWAN KY-WAYNE KY-WHITLEY KY-WOLFE KY-
INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE...
CAMPTON...FLEMINGSBURG...FRENCHBURG...HAZARD...HINDMAN...HYDEN...
INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE...MONTICELLO...
MOREHEAD...MOUNT STERLING...MOUNT VERNON...OWINGSVILLE...
PAINTSVILLE...PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...
STANTON...WEST LIBERTY...WHITLEY CITY AND WILLIAMSBURG
623 AM EDT TUE APR 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

PIEPER

In the hours before

Local storm report, Apr 13, 11:00 AM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1100 AM EDT TUE APR 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1040 AM     FLASH FLOOD      2 W PRESTONSBURG        37.67N 82.80W
04/13/2004                   FLOYD              KY   DEPT OF HIGHWAYS

            HIGHWAY 1427 IMPASSIBLE DUE TO WATER OVER THE ROAD. ALSO
            HIGHWAY 122 NEAR ALPHORETTA IMPASSIBLE DUE TO HIGH WATER.

1045 AM     FLASH FLOOD      DECOY                   37.50N 83.09W
04/13/2004                   KNOTT              KY   DEPT OF HIGHWAYS

            WATER OVER THE ROAD ALONG QUICKSIDE CREEK

&&

HYSELL
Local storm report, Apr 13, 11:22 AM EDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1122 AM EDT TUE APR 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1105 AM     FLASH FLOOD      PAINTSVILLE             37.82N 82.81W
04/13/2004                   JOHNSON            KY   LAW ENFORCEMENT

            COUNTY DISPATCH REPORTED WATER OVER ROUTE 40 EAST NEAR
            PAINTSVILLE. WATER ALSO REPORTED OVER MANY SIDE ROADS IN
            OIL SPRINGS....COLLISTA...AND STAFFORDSVILLE.

&&

HYSELL
Local storm report, Apr 13, 12:08 PM EDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1208 PM EDT TUE APR 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1205 PM     FLASH FLOOD      TOMAHAWK                37.87N 82.59W
04/13/2004                   MARTIN             KY   TRAINED SPOTTER

            10 INCHES OF WATER WAS REPORTED FLOWING ACROSS HIGHWAY 40
            ALONG NEAR TOMAHAWK.

&&

HYSELL

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 11:00 AM EDTFlash Flood WarningJKLFloyd, Johnson, Knott4 hr
Apr 13, 12:00 PM EDTFlash Flood WarningJKLMartin2 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.